Alert archive / Arizona / Freeze Warnings in 2005
Freeze Warning 5, NWS Tucson, AZ
NWS Tucson, AZ issued this freeze warning at Dec 6, 2005, 2:58 PM MST. It took effect at Dec 7, 2005, 2:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2005, 2:58 PM MST (21:58 UTC)
- In effect from
- Dec 7, 2005, 2:00 AM MST
- Expired
- Dec 7, 2005, 8:00 AM MST
- In force
- 6 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 062158 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 258 PM MST TUE DEC 6 2005 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MST WEDNESDAY FOR A HARD FREEZE... .A COMBINATION OF A VERY DRY AIRMASS...MOSTLY CLEAR SKIES AND NEARLY CALM WINDS WILL ALLOW FOR ANOTHER NIGHT OF EXCEPTIONAL RADIATIONAL COOLING. THEREFORE...EXPECT SUB-FREEZING TEMPERATURES TO OCCUR ONCE AGAIN EARLY WEDNESDAY MORNING ACROSS MUCH OF SOUTHEAST PINAL COUNTY. AZZ029-071500- /O.NEW.KTWC.FZ.W.0005.051207T0900Z-051207T1500Z/ SOUTHEAST PINAL COUNTY- 258 PM MST TUE DEC 6 2005 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MST WEDNESDAY FOR A HARD FREEZE... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING... WHICH IS IN EFFECT FROM 2 AM TO 8 AM MST WEDNESDAY FOR A HARD FREEZE. LOW TEMPERATURES WILL ONCE AGAIN DIP BELOW FREEZING ACROSS SOUTHEAST PINAL COUNTY WITH LOWS REACHING THE UPPER 20S AND POSSIBLY MID 20S IN THE NORMALLY COLDER LOCATIONS. DURATIONS OF SUB-FREEZING TEMPERATURES ARE LIKELY TO OCCUR FOR ABOUT 4 TO 6 HOURS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS FREEZE. $$
1 follow-up statement
000 WWUS75 KTWC 071453 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 753 AM MST WED DEC 7 2005 ...FREEZE WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... AZZ029-071600- /O.EXP.KTWC.FZ.W.0005.000000T0000Z-051207T1500Z/ SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...ORACLE...PICACHO PEAK S. P. 753 AM MST WED DEC 7 2005 ...FREEZE WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... TEMPERATURES HAVE BEGUN TO SLOWLY WARM SINCE SUNRISE BUT A FEW AREAS WILL STILL BE BELOW FREEZING THROUGH 10 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Dec 6, 2:51 PM MST, 7 minutes earlier.
Area forecast discussion, Dec 6, 2:51 PM MST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 251 PM MST TUE DEC 6 2005 .SYNOPSIS...AFTER ANOTHER COLD START TO THE DAY...AFTERNOON HIGH TEMPERATURES WILL BE SIMILAR TO MONDAY UNDER A SUNNY SKY. A DRY NORTHWEST FLOW ALOFT WILL CONTINUE ACROSS THE AREA WEDNESDAY BEFORE THE FLOW ALOFT BECOMES WEST TO SOUTHWEST IN ADVANCE OF A WEATHER SYSTEM DROPPING DOWN THE CALIFORNIA COAST. THIS SYSTEM IS CURRENTLY FORECAST TO MOVE ACROSS THE AREA ON SUNDAY. WITH A DRY ATMOSPHERE IN PLACE AND NO TAP ON TROPICAL MOISTURE LIKELY...THE CHANCES OF ANY VALLEY RAIN LOOKS RATHER SLIM ON SUNDAY. && .DISCUSSION...A CHILLY START ONCE AGAIN WITH MORNING LOWS AT OR BELOW FREEZING ACROSS MOST OF THE FORECAST AREA. LOWS RANGED FROM 11 DEG F AT FORT THOMAS IN CENTRAL GRAHAM COUNTY TO 41 DEGREES AT AJO IN EXTREME WESTERN PIMA COUNTY. TYPICAL LOWS RANGED FROM THE UPPER TEENS TO AROUND 30. THE TUCSON INTL AIRPORT RECORDED A LOW OF 30 DEGREES. FOR A COMPLETE LISTING OF THIS MORNINGS LOWS AND YESTERDAYS HIGHS REFER TO THE LATEST REGIONAL TEMPERATURE AND PRECIPITATION SUMMARY (AWIPS HEADER PHXRTPTWC WMO HEADER ASUS65). EXPECTING AT OR BELOW FREEZING TEMPERATURES ONCE AGAIN FOR EARLY WEDNESDAY MORNING FOR MOST OF THE FORECAST AREA. WITH THE EXCEPTION OF THE EASTERN ZONES THE ONLY AREAS THAT ARE EXPECTED TO FALL BELOW THE HARD FREEZE CRITERIA OF 28 DEGREES OR LESS WILL BE ACROSS SOUTHEAST PINAL COUNTY. THE LOW THIS MORNING AT PICACHO PEAK WAS 24 DEG F. CASA GRANDE WHICH IS JUST OUTSIDE OF OUR PORTION OF PINAL COUNTY HAD A LOW OF 23 DEGS F. THEREFORE...WITH DEWPOINTS CURRENTLY IN THE SINGLE DIGITS AND WITH MODELS CONTINUING TO ADVERTISE SINGLE DIGITS TO NEAR ZERO OVERNIGHT...IT SHOULDNT BE DIFFICULT FOR TEMPS TO FALL AT OR BELOW 28 DEG F TONIGHT. THEREFORE WILL ISSUE A FREEZE WARNING FOR SOUTHEAST PINAL COUNTY FROM 2 AM TO 8 AM MST WEDNESDAY MORNING. MODELS FAIRLY SIMILAR WITH REGARD TO THE UPPER LOW THAT WILL DROP DOWN INTO THE CENTRAL ROCKIES/PLAINS TOMORROW. SHORTWAVE RIDGING THEN BUILDS IN BEHIND THIS SYSTEM WITH THE NEXT UPPER LOW DROPPING SOUTH FROM THE PACIFIC NORTHWEST AND INTO THE EASTERN PACIFIC WATERS WEST OF SOUTHERN CALIFORNIA AND NORTHERN BAJA BY LATE THIS WEEK AND INTO THE WEEKEND. THE GFS HAS FINALLY BEEN CONSISTENT WITH ITS SOLUTIONS...BUT FOR ONLY TWO MODEL RUNS...THE 06Z AND 12Z. LATEST RUN OF THE GFS INDICATES THE CLOSED LOW WILL MEANDER OFF THE CALIFORNIA/BAJA COAST THROUGH LATE SATURDAY BEFORE MOVING ACROSS ARIZONA ON SUNDAY. GFS SHOWS A BIT OF MOISTURE INCREASE ALONG THE NEW MEXICO BORDER AND EASTWARD...BUT AMOUNT OF MOISTURE INDICATED BY THE MODEL IS LIMITED. GFS QUICKLY PUSHES THE SYSTEM OUT ON MONDAY WITH A RIDGE DEVELOPING OVER THE WESTERN STATES. 00Z RUN OF THE ECMWF WAS SIGNIFICANTLY DIFFERENT THAN THE 12Z RUN WHICH SEEMS TO BE MORE IN LINE WITH THE GFS. BOTTOM LINE IS STILL FOR A DRY FORECAST SINCE THE MODELS STILL HAVE SOME UNCERTAINTY AND SHOW LIMITED MOISTURE. HIGH TEMPS WILL REMAIN AT OR SLIGHTLY ABOVE NORMAL WITH MID TO UPPER 60S EXPECTED THROUGH EARLY NEXT WEEK. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING UNTIL 8 AM (15 UTC) FOR ZONE 029 (SOUTHEAST PINAL) FOR A HARD FREEZE. && MOLLERE WEATHER.GOV/TUCSON
Hazardous weather outlook, Dec 6, 5:53 AM MST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 553 AM MST TUE DEC 6 2005 AZZ029-033-061600- SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY- 553 AM MST TUE DEC 6 2005 ...FREEZE WARNING IN EFFECT UNTIL 8 AM MST THIS MORNING FOR A HARD FREEZE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY COLD START TO THE MORNING WITH VALLEY LOCATIONS HAVING READINGS IN THE 20S TO AROUND FREEZING. THESE COLD TEMPERATURES HAVE BEEN OCCURING MOST OF THIS MORNING AND WILL CONTINUE THROUGH 8 AM. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-030-034-035-071500- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 553 AM MST TUE DEC 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...ITS A COLD START TO THE MORNING WITH RECORD OR NEAR RECORD LOWS IN STORE WITH READINGS IN THE SINGLE DIGITS FOR NORTHERN GREENLEE COUNTY...AND INTO THE MID TEENS TO THE MID 20S FOR GRAHAM...COCHISE AND SANTA CRUZ COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-032-071500- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- 553 AM MST TUE DEC 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Freeze Warnings in Arizona, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.